Alert archive / Guam / Tsunami Warnings in 2011
Tsunami Warning 1, NWS Guam
NWS Guam issued this tsunami warning at Mar 11, 2011, 3:24 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2011, 3:24 AM CST (09:24 UTC)
- Expired
- Mar 11, 2011, 7:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Guam
The text
As transmitted, in the capitals the NWS used until 2016.
054 WWMY70 PGUM 110924 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 724 PM CHST FRI MAR 11 2011 GUZ001>004-111300- /X.NEW.PGUM.TS.W.0001.110311T0924Z-110311T1300Z/ GUAM-ROTA-TINIAN-SAIPAN- 724 PM CHST FRI MAR 11 2011 ...TSUNAMI WARNING IN EFFECT UNTIL 11 PM CHST THIS EVENING... THE PACIFIC TSUNAMI WARNING CENTER HAS ISSUED A TSUNAMI WARNING...WHICH IS IN EFFECT UNTIL 11 PM CHST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... && $$
2 follow-up statements
941 WWMY70 PGUM 111237 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 1037 PM CHST FRI MAR 11 2011 GUZ001>004-111345- /X.CAN.PGUM.TS.W.0001.000000T0000Z-110311T1300Z/ GUAM-ROTA-TINIAN-SAIPAN- 1037 PM CHST FRI MAR 11 2011 ...TSUNAMI WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TIYAN HAS CANCELLED THE TSUNAMI WARNING. $$
717 WWMY70 PGUM 111239 CCA NPWMY URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE TIYAN GU 1038 PM CHST FRI MAR 11 2011 GUZ001>004-111345- /X.COR.PGUM.TS.W.0001.000000T0000Z-110311T1300Z/ GUAM-ROTA-TINIAN-SAIPAN- 1038 PM CHST FRI MAR 11 2011 ...TSUNAMI WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TIYAN HAS CANCELLED THE TSUNAMI WARNING. CONTINUE TO USE CAUTION NEAR THE OCEAN OVERNIGHT BECAUSE ERRATIC WAVES AND DANGEROUS CURRENTS ARE STILL LIKELY. $$
What forecasters said that day
The local office's own words before this tsunami warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this tsunami warning went out at Mar 11, 1:45 AM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Mar 11, 1:45 AM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TIYAN GU 545 PM CHST FRI MAR 11 2011 .SYNOPSIS...A SURFACE TROUGH OF LOW PRESSURE IS LOCATED EAST OF THE MARIANAS NEAR 150E. ONLY ISOLATED SHOWERS ARE PRESENT ACROSS THE LOCAL AREA THIS AFTERNOON. && .DISCUSSION... WEAK SURFACE TROUGH LOCATED NEAR 150E THIS AFTERNOON WILL MOVE WESTWARD. THE TROUGH AXIS IS EXPECTED TO BE OVER THE MARIANAS SHORTLY AFTER SUNRISE SATURDAY MORNING. AN INCREASE IN MOISTURE ASSOCIATED WITH THE TROUGH WILL GENERATE MOSTLY CLOUDY SKIES ACROSS THE LOCAL AREA SATURDAY AND SATURDAY NIGHT. WHILE IT IS POSSIBLE THAT THERE COULD BE PERIODS OF SCATTERED SHOWERS KEPT COVERAGE ISOLATED AS SATELLITE HAS NOT INDICATE SCATTERED SHOWERS ASSOCIATED WITH THE TROUGH OVER THE LAST 24 HOURS. MODELS KEEP LOW-LEVEL MOISTURE ELEVATED THROUGH AT LEAST MONDAY SO KEPT MOSTLY CLOUDY IN FORECAST THROUGH MONDAY. && .MARINE... EAST TRADE-WIND SWELL AND A NORTH SWELL WILL PERSIST THROUGH THE FORECAST. THE NORTH SWELL WILL PRODUCE 4 TO 6 FOOT SURF ON NORTH FACING REEFS AND 3 TO 5 FOOT SURF ON WEST FACING. THE EAST SWELL WILL PRODUCE A SURF OF 6 TO 8 FEET ON EAST FACING REEFS. && .EASTERN MICRONESIA... NARROW CONVERGENCE ZONE AHEAD OF STRONGER NORTHEAST TRADE WINDS CONTINUES TO GENERATE A BAND OF SHOWERS OVER THE MARSHALL ISLANDS THAT EXTENDS PAST THE DATE LINE. MAJURO CONTINUES TO BE BORDERLINE BETWEEN ISOLATED AND SCATTERED SHOWERS FOR AT THE LEAST ANOTHER PERIOD ON THE MODELS. SATELLITE IMAGERY AND SURFACE OBSERVATIONS REINFORCE THIS FORECAST. MODELS SLOWLY PUSH SHOWER ACTIVITY OVER KOSRAE AND POHNPEI BY SATURDAY NIGHT. A VERY LARGE EARTHQUAKE JUST OFF THE COAST OF JAPAN HAS WARRANTED THE ISSUANCE OF A TSUNAMI WATCH FOR EASTERN AND WESTERN MICRONESIA. && .WESTERN MICRONESIA... IR IMAGERY SHOWS DEEPEST CONVECTION ASSOCIATED WITH A SURFACE TROUGH MOVING WEST OF CHUUK. MODEL SOLUTIONS SHOW SHOWERS PUSHING WESTWARD THROUGH SATURDAY WITH ALL THE ACTIVITY EXPECTED TO BE WELL WEST OF CHUUK BY MIDDAY SATURDAY. WEATHER SHOULD REMAIN FAIRLY QUIET FOR YAP AND KOROR THROUGH TONIGHT ALTHOUGH YAP MAY RECEIVE A FEW SHOWERS TONIGHT. THE SHOWERS ASSOCIATED WITH THE WEAK CIRCULATION ARE EXPECTED TO REACH YAP AND KOROR LATE SATURDAY NIGHT. A VERY LARGE EARTHQUAKE JUST OFF THE COAST OF JAPAN HAS WARRANTED THE ISSUANCE OF A TSUNAMI WATCH FOR EASTERN AND WESTERN MICRONESIA. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...NONE. MARIANAS WATERS...NONE. && ZIOBRO/DEVITA
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.